Ask a doctor

Sunken, Heavy Eyes and Uneven Eyebrow Arch After Botox in Glabella

Hi, After Having Botox in Forehead I Developed a Lump Above Eyebrow, I went back to injector who suggested having glabella area treated. Two days later my eyes are heavy, sunken and one of my eyebrows is arched higher than the other but the lump is away. I wish now I'd left lump to subside on it's own. Will I return back to normal soon? I don't look right and feel awful. Please help and advise me what to do. Thank you

Doctor Answers (10)

Expert advise for Botox complications

+2

Hi Audreymay, I agree it is probably time to find someone else to perform your treatments.  We can not say without seeing you, but often lumps are due to a small blood collection (hematoma) under the skin.  They usually go away without treament, unless very large, in a few weeks.  Unfortunately, with your second treatment it sounds as though you were given too much Botox, which dropped your brow onto your upper lids.  Also, by not distributing the product correctly, you now have an uneven arch.  Fortunately, all these issues will resolve without any treatment, although it may take 1-4 months.  Perhaps you can use this forum to find a better doctor in your area.

Yoash R. Enzer, MD


Providence Oculoplastic Surgeon
4.0 out of 5 stars 5 reviews

Asymmetric eyebrows after Botox

+1

An uneveness in the heights of the eyebrows or asymmetry often can be adjusted readily by injecting a tiny unit in the muscle that is causing that elevation. After you receive the appearance from these adjustments, your provider will hopefully know how to treat your unique anatomy the next treatment when it's due, which is usually three to four months.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Fine balance

+1

Audreymay it seems as if the delicate balance between the muscles that elevate your eyebrows (frontalis) and the muscles that depress your brows has been disrupted and has caused the drooping of your eyelids and that heavy tired appearance that you are experiencing. The good news it is temporary and will go away as the Botox wears off. Although the actual procedure of injecting Botox is pretty straight forward the art of learning how to balance all the muscles that are responsible for the eyebrow function is experience driven and requires in depth knowledge of the anatomy of the facial muscles.

Regarding the "lump" that went away, it could have been swelling, small bleed or a small cyst.

Wish you better luck next time around!!!

Tal T. Roudner, MD, FACS
Coral Gables Plastic Surgeon
5.0 out of 5 stars 83 reviews

You might also like...

Botox & Assymetry

+1

It is hard to say exactly what is going on without seeing you but too much Botox in the forehead can give patients a heavy forehead feeling. The uneven arch can be fixed by placing Botox in the lateral corner of the eyebrow in order to give it an arch and make it look more symmetric. Either way, please go back and see your physcian again. The good thing is that Botox is temporary and the result should go away within 3 to 4 months.

Ben Behnam, MD
Santa Monica Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Uneven Eyebrow Arch after Botox

+1

It depends on the number of units used for the Botox treatment.  In any case, the effects will slowly decrease as the Botox wears off.  You can attempt to lift your eyebrows/forehead as well as closing your eyes shut which will work all these muscle making the effects go away faster.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Lump above my eyebrow

+1

I'd have to look at you to see exactly what's going on - but as someone who's fixed a lot of "botox problems" my guess is that the lump is the corrugator (the muscle that causes the 11 and frown line) bunching up.  It should be easily treated by placing a little more botox in that specific area.  I'd recommend you see your doctor, i'm sure that if you are unhappy, he/she would be happy to help you fix any asymmetries you have.

Dr. Cat Begovic M.D.

Catherine Huang-Begovic, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 8 reviews

Risks of Botox

+1

Botox done well in the right candidate gives beautiful results. There are risks to injection, however, and it sounds like you experienced several. If Botox is injected too low or too close to the eye, it can give the brow or upper lid a droopy appearance. The eyebrow arch can be altered by the technique of injection also. It can purposely be lifted, or inadvertantly be lifted and uneven depending on how the Botox was injected. It's not simply a matter of injecting the Botox the same way on both sides, because often patients are not symmetric from side to side. The injector really needs to analyze your face individually and tailor the injection to your anatomy. The uneven appearance can be corrected with more Botox, and the heaviness you describe will go away on it's own with time. I recommend going to an experienced injector qualified to perform the procedure. Good luck!

Anita Patel, MD
Beverly Hills Plastic Surgeon
4.5 out of 5 stars 12 reviews

Over-treatment with botox produces undesirable defects in appearance

+1

Over-treatment with botox produces undesirable defects in appearance. This again emphasizes the need to go to an experienced cosmetic surgeon and not a non-physician injector.

Edward Lack, MD
Chicago Dermatologist
3.0 out of 5 stars 5 reviews

Heavy eyes after botox

+1

Every patient has unique anatomy which is why it is important to have botox treatments by a well skilled cosmetic physician. When you experience a heaviness of eyelids after botox treatment to glabella area, that suggests your eyelids have a droop, the injection may have been a bit too low or too much may be injected when this is experienced.

You also can have dilution or spreading of the botox if you lie down, exercise or have your head below your heart for 4 hours after botox injection. So even if done correctly, you can get eyelid droop with spreading of botox

Lori A. Brightman, MD
New York Dermatologic Surgeon
4.5 out of 5 stars 11 reviews

So sorry that you are having such trouble with what is normally a fantastic service.

+1

Dear Audreymay

You did not indicate if your injector was a doctor or not.  Even if they are a doctor, it sounds like you need to find another injector.  This service is not a commodity: one treatment is not just like another.  Some injectors never develop a finesse for how to perform treatment.  As well meaning as your injector may be, you have had to adverse treatment effects in two treatments.  It is likely that your issues will improve over the next 6 weeks. Please wait at least that long before getting additional service.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.